Texas, 2021Damaging Winds in Texas, June 21, 2021
June 21, 2021 · NWS FWD · 2 events in 2 counties and zones
Storms formed on a late season cold front across parts of Central Texas. A few reports of wind damage occurred in Bells and Falls County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms formed on a late season cold front across parts of Central Texas. A few reports of wind damage occurred in Bells and Falls County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 21, 6:42 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 21, 6:42 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
742 PM CDT Mon Jun 21 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Through Tuesday/
The cold front continues to push southward across Central Texas
this evening, with a few isolated thunderstorms developing just
along the front. The severe weather threat should be short lived
due to the lack of strong wind shear, but instability and steep
lapse rates ahead of the boundary may support marginally severe
hail or a few damaging wind gusts. Given the presence of high
moisture content across Central Texas, we'll also have to keep an
eye on pockets of heavier rainfall across parts of Central and
East Texas this evening.
Behind the cold front, breezy northerly winds and cooler
temperatures for late June prevail this evening. Elevated showers
and isolated thunderstorms across our far northwestern counties
continue to slowly move southeastward, but have struggled over the
past few hours. High res guidance does attempt to develop
additional elevated showers later this evening as the 850mb front
moves across the region, but severe weather is not anticipated.
Otherwise, low temperatures tonight will fall into the upper 50s
along the Red River to near 70 degrees across Central Texas.
High temperatures on Tuesday will be about 10 degrees below-normal
across North and Central Texas with highs in the 80s. Winds will
gradually shift to the east by Tuesday afternoon generally around
10 mph.
Garcia
&&
.LONG TERM... /Issued 250 PM CDT Mon Jun 21 2021/
/Tuesday Night and Beyond/
The cool-down from today's front will be short-lived as an upper
ridge will quickly build in from the west and remain planted
overhead for the middle and latter part of the workweek. At the
surface, return flow should begin by Tuesday night as the post-
frontal surface ridge slides off to the east. The subsequent
arrival of low level moisture will send dewpoints back into the
lower and middle 70s by Wednesday.
The ridge axis will be centered directly overhead both Thursday
and Friday. High temperatures climbing into the mid and upper 90s,
combined with the low level moisture in place, will yield heat
indices well into triple digits for just about all of the region.
Some locations will approach heat advisory criteria Thursday and
Friday, and we will take a closer look at temperatures / apparent
temperatures and contemplate an advisory as we get into Wednesday
or Thursday.
The ridge will flatten and weaken Friday night through the
weekend as an upper trough deepens across the central part of the
CONUS. This pattern shift will send another late season cold
front southward into the Red River region by Saturday. Rain and
thunderstorm chances will accompany the arrival of the front, with
the best chances initially along the Red River Friday
night/Saturday. The best rain chances should shift south through
the rest of the region late Saturday and Sunday as the front
slowly sags southward with time.
The upper trough will shift slightly east into the Great Lakes
region by the start of next week while an upper ridge dominates
the western third of the CONUS. This pattern should allow a weak
and diffuse frontal boundary to remain quasi-stationary somewhere
across the forecast area, keeping low rain chances and seasonable
temperatures going through the first half of next week.
30
&&
.AVIATION... /NEW/
/00Z TAFs/
A cold front continues to move across the region this evening,
with isolated convection ongoing along the front. This convection
may impact the Waco terminal over the next hour or so, but most
activity has developed just to the south and east of the
terminal. Northerly winds will prevail through the overnight
period with wind speeds around 10-15 knots. Elevated showers
northwest of the region have attempted to slowly move southeast
toward the Metroplex terminals, but continue to slowly dissipate
this evening. We'll keep a mention of VCSH through the evening
hours, but this may be adjusted if trends continue to show a
decrease in activity. MVFR ceilings will likely impact the Waco
terminal overnight and dissipate by late Tuesday morning.
Winds will gradually become easterly through the day tomorrow and
southeasterly by tomorrow evening. VFR should prevail through the
forecast period.
Garcia
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 67 85 71 92 78 / 40 0 0 0 0
Waco 69 83 71 92 76 / 50 0 0 0 0
Paris 62 82 64 87 74 / 5 0 0 5 0
Denton 62 83 68 91 76 / 50 0 0 0 0
McKinney 63 83 68 90 76 / 20 0 0 0 0
Dallas 67 86 73 92 79 / 40 0 0 0 0
Terrell 65 83 69 90 75 / 30 0 0 0 0
Corsicana 69 83 71 92 77 / 60 0 0 0 0
Temple 68 83 71 92 75 / 60 5 0 0 0
Mineral Wells 62 83 68 92 75 / 50 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 21, 5:42 PM CST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
642 PM CDT Mon Jun 21 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
642 PM CDT Mon Jun 21 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Isolated thunderstorms cannot be ruled out across parts of North and
Central Texas tonight. The main hazards are lightning and gusty
winds. Isolated areas of heavy rainfall may also occur across parts
of Central and East Texas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
After hot and dry weather for the second half of the week,
thunderstorm chances will return this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 4:37 PM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
537 PM CDT Mon Jun 21 2021
TXZ129-212300-
Eastland TX-
537 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EASTLAND COUNTY
UNTIL 600 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rising Star, or 21 miles south of Cisco, moving southeast at 5 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Rising Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3219 9898 3211 9887 3208 9893 3208 9912
3210 9912
TIME...MOT...LOC 2237Z 323DEG 6KT 3208 9901
30Thunderstorm Wind, Bell
- When
- June 21, 7:45 PM CST
- Where
- Bell County, 0.91 mi N of Meeks
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 30.993, -97.121
Thunderstorm winds damaged trees and a few older barns on a property near Meeks Road and FM 940. Large tree branches were knocked down and parts of metal roofs and siding were pulled off more than one barn.
Thunderstorm Wind, Falls
- When
- June 21, 8:30 PM CST
- Where
- Falls County, Barclay
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 31.080, -97.100
Strong winds in Barclay broke several power poles, causing a power outage in the community. In additional a large metal barn was nearly destroyed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 21, 2021$14 million · 65 kt wind · 26 events
- Rip Current in Wisconsin, June 21, 20211 death · 1 event
- Damaging Winds in Maryland, June 21, 2021$192,000 · 65 kt wind · 47 events
- Hail and Damaging Winds in New York, June 21, 2021$141,000 · 1 in hail · 51 events
- Damaging Winds in New York, June 21, 2021$114,000 · 50 kt wind · 35 events
- Flash Flood and Damaging Winds in West Virginia, June 21, 2021$131,000 · 50 kt wind · 27 events
- Damaging Winds in Kentucky, June 21, 2021$62,000 · 60 kt wind · 37 events
- Heat and Damaging Winds in New York, June 21, 2021$20,000 · 50 kt wind · 55 events
- Hail and Damaging Winds in Vermont, June 21, 2021$150,000 · 1.25 in hail · 10 events
- Flooding in Pennsylvania, June 21 to 22, 2021$210,000 · 2 events
- Tornado and Damaging Winds in New York, June 21, 2021$60,000 · EF1 · 4 events
- Flash Flooding and Flood in Ohio, June 21 to 23, 2021$99,000 · 50 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 969629, 969619.